MAUDE Adverse Event Report: JOHNSON & JOHNSON MEDICAL (SUZHOU) LTD. 4.5 VA-LCP CRVD COND PL/12HOLE/266/LT-S; PLATE, FIXATION, BONE

JOHNSON & JOHNSON MEDICAL (SUZHOU) LTD. 4.5 VA-LCP CRVD COND PL/12HOLE/266/LT-S; PLATE, FIXATION, BONE
Model Number 02.124.413S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Swelling/ Edema (4577)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is an attorney.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Photo investigation: the device was not returned.A photo-investigation was performed on all the images located under pc attachment received at 14-may-2021.Upon inspecting all the photos provided, the 4.5 va-lcp crvd cond pl/12hole/266/lt-s was found to be fractured/cracked on side of one of the variable angle combination hole near to proximal side of plate.The root cause of the complaint condition cannot be confirmed based on the available images.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot - a manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent an open reduction internal fixation of left supracondylar femur with intra -articular extension for a left supracondylar femur fracture nonunion with hardware failure due to swelling, plate breakage and nonunion.Concomitant device reported: 4.5mm cortex screw self-tapping 36mm (part # 214.836 lot # unknown, quantity# 1), 5.0mm variable angle lockng screw/slf-tpng/strdrv/36mm (part # 02.231.236 , lot # unknown, quantity# 1), 5.0mm variable angle lockng screw/slf-tpng/strdrv/34mm (part # 02.231.234 lot # unknown, quantity# 2), 5.0mm variable angle lockng screw/slf-tpng/strdrv/36mm (part # 02.231.236 , lot # unknown, quantity# 6), 4.5mm cortex screw self-tapping 80mm (part # 214.880 , lot # unknown, quantity# 6).This report is for one (1) 4.5mm va-lcp curved condylar plate/12hole/266mm/lt-ster.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data.

Brand Name
4.5 VA-LCP CRVD COND PL/12HOLE/266/LT-S
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
JOHNSON & JOHNSON MEDICAL (SUZHOU) LTD.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu 21512 6
CH  215126
Manufacturer (Section G)
DEPUY MOTION SARL
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key11952433
Report Number3006356043-2021-00001
Device Sequence Number17147601
Product Code HRS
UDI-Device Identifier10886982042880
UDI-Public(01)10886982042880
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K083025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.413S
Device Catalogue Number02.124.413S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM CORTEX SCREW SELF-TAPPING 80MM.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/34.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/36.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/36.; VA-LCP CONDYLAR PLATE 4.5/5.0 LE 12HO L2.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight76 KG